Winter Storm, Dickinson
- When
- February 5, 4:00 PM CST to February 6, 6:00 AM CST
- Where
- Dickinson forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 38.867, -97.153 (the zone’s center; the record gives no point)
A winter storm produced general amounts of one to 3 inches of snow across east central Kansas. The largest amount reported was 4 inches between Admire and Eskridge.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
A winter storm produced general amounts of one to 3 inches of snow across east central Kansas. The largest amount reported was 4 inches between Admire and Eskridge. Many vehicle accidents occurred, but no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Feb 5, 3:15 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KANSAS 315 PM CST WED FEB 5 2003 MAIN FORECAST CONCERN IS WITH SNOW FOR TONIGHT AND THURSDAY. THERE ARE NOT A LOT OF DIFFERENCES IN THE MODELS TODAY. SHORTWAVE ENERGY CURRENTLY MOVING ACROSS THE SW SHOULD SWING OUT INTO THE PLAINS LATE TONIGHT AND THURSDAY BRINING PRECIP TO THE AREA. MOISTURE IS THE LIMITING FACTOR WITH THIS SYSTEM AS VERY DRY AIR ADVECTS FROM THE NORTH WITH THE WIND SHIFT. HAVE INCREASED POPS BECAUSE MODELS ARE CONSISTENT WITH THEIR QPF...BUT STILL FEEL THAT SNOW ACCUMULATIONS WILL BE HELD IN CHECK BY MOISTURE AVAILABILITY. THINK THAT 1 TO 3 INCHES WILL BE POSSIBLE ALONG AND SOUTH OF INTERSTATE 35 WITH UP TO AN INCH ALONG INTERSTATE 70...DROPPING OF TO LITTLE OR NOTHING ALONG THE NEB STATE LINE. THE DRY AIR WILL PREVENT MUCH OF ANY ACCUMULATIONS ALONG THE NEB STATE LINE. SO NOT FEEL THAT EXPECTED ACCUMULATIONS WARRANT AN ADVISORY AT THIS TIME. WITH THE INTRUSION OF THE ARCTIC AIR MASS, SNOW SHOULD BE ALL OVER BY THURSDAY EVENING. STRONG CAA AND NORTH WINDS WILL PREVENT TEMPS FROM RISING VERY MUCH DURING THE DAY THURSDAY. IN GENERAL WENT ABOUT 5 DEGREES ABOVE MIN TEMPS FOR HIGHS. HAVE LOWERED THURSDAY NIGHT MIN TEMPS A COUPLE DEGREES IN THE EAST CENTRAL ZONES WITH THE POSSIBILITY OF SNOW COVER...SINGLE DIGIT DEW POINTS AND PARTIAL CLEARING OF SKIES. FOR SATURDAY THROUGH WEDNESDAY...DID NOT CHANGE MUCH IN THE FORECAST. THE MEDIUM RANGE MODELS ARE FAIRLY SIMILAR IN SHOWING THE MEAN UPPER TROUGH OVER THE EASTERN HALF OF THE COUNTRY. ANOTHER RIPPLE IN THE NORTHWEST FLOW IS PROGGED TO MOVE THROUGH SATURDAY NIGHT. STILL LOOKS LIKE THERE IS LITTLE MOISTURE TO WORK WITH. MAIN IMPACT LOOKS TO BE AN INCREASE IN CLOUDS. A GENERAL WARMING TREND LOOKS GOOD FOR NEXT WEEK AS THE UPPER TROUGH SLOWLY SHIFTS EAST AND THICKNESSES GRADUALLY INCREASE. .TOP...NONE WOLTERS
KSZ008>012-020>024-026-034>040-054>056-058-059-051700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 353 PM CST WED FEB 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF LIGHT SNOW WILL OCCUR THIS EVENING AND TONIGHT. SNOW ACCUMULATIONS OF A HALF INCH OR LESS ARE EXPECTED FROM INTERSTATE 70 SOUTH TO THE OKLAHOMA BORDER BY THURSDAY MORNING. THE SNOW WILL BEGIN TO INCREASE TOWARD SUNRISE THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM AND STRONG COLD FRONT WILL COMBINE TO BRING ACCUMULATING SNOWS TO THE AREA ON THURSDAY. SNOW ACCUMULATIONS WILL RANGE FROM JUST A TRACE ALONG THE NEBRASKA BORDER...UP TO AN INCH ALONG INTERSTATE 70...AND 1 TO 3 INCHES ALONG AND SOUTH OF INTERSTATE 35. NORTH WINDS OF 15 TO 20 MPH WILL CAUSE SOME BLOWING AND DRIFTING OF THE SNOW AND WIND CHILLS IN THE SINGLE DIGITS AND TEENS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE) 53
The national radar mosaic for the moment the first event began.
11 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5341128, 5341129, 5341130, 5341131, 5341132, 5341133, 5341134, 5341135, 5341136, 5341137, 5341138.